Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 8, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 13, 2019, 2:04 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Mar 14, 2019, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 2:04 PM CDT (19:04 UTC)
- In effect from
- Mar 14, 2019, 6:00 AM CDT
- Expired
- Mar 14, 2019, 9:58 PM CDT
- In force
- 16 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS73 KLMK 131904 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 304 PM EDT Wed Mar 13 2019 ...Strong, Gusty Southerly Winds Tomorrow... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- /O.NEW.KLMK.WI.Y.0008.190314T1400Z-190315T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 304 PM EDT Wed Mar 13 2019 /204 PM CDT Wed Mar 13 2019/ ...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 10 AM EDT /9 AM CDT/ to 8 PM EDT /7 PM CDT/ Thursday. * TIMING...Thursday morning through Thursday evening. * WINDS...Sustained winds 15 to 25 mph with gusts as high as 45 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
174 WWUS73 KLMK 140809 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 409 AM EDT Thu Mar 14 2019 ...Strong, Gusty Southerly Winds Today... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- /O.CON.KLMK.WI.Y.0008.190314T1400Z-190315T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 409 AM EDT Thu Mar 14 2019 /309 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... * TIMING...this morning through this evening. * WINDS...Sustained winds 15 to 25 mph with gusts as high as 40 to 50 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EBW
605 WWUS73 KLMK 140923 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 523 AM EDT Thu Mar 14 2019 ...Strong, Gusty Southerly Winds Today... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- /O.EXT.KLMK.WI.Y.0008.190314T1100Z-190315T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 523 AM EDT Thu Mar 14 2019 /423 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * TIMING...this morning through this evening. * WINDS...Sustained winds 15 to 25 mph with gusts as high as 40 to 50 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EBW
373 WWUS73 KLMK 141850 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 250 PM EDT Thu Mar 14 2019 ...Strong, Gusty Southerly Winds Today... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150300- /O.EXT.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 250 PM EDT Thu Mar 14 2019 /150 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * TIMING...this morning through this evening. * WINDS...Sustained winds 20 to 30 mph with gusts as high as 40 to 55 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
631 WWUS73 KLMK 141915 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 315 PM EDT Thu Mar 14 2019 ...Strong, Gusty Southerly Winds Today... INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082- 150300- /O.UPG.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/ /O.NEW.KLMK.HW.W.0001.190314T1915Z-190314T2200Z/ /O.NEW.KLMK.WI.Y.0009.190314T2200Z-190315T0300Z/ Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 315 PM EDT Thu Mar 14 2019 /215 PM CDT Thu Mar 14 2019/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... The National Weather Service in Louisville has issued a High Wind Warning, which is in effect until 6 PM EDT /5 PM CDT/ this evening. A Wind Advisory has also been issued. This Wind Advisory is in effect until 11 PM EDT /10 PM CDT/ this evening. The Wind Advisory is no longer in effect. * TIMING...this morning through this evening. * WINDS...Sustained winds 20 to 30 mph with gusts as high as 60 mph through late afternoon, and then gusts as high as 50 mph this evening. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ INZ076>079-083-084-089-KYZ023-150300- /O.CON.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Lewisport, and Hawesville 315 PM EDT Thu Mar 14 2019 /215 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * TIMING...this morning through this evening. * WINDS...Sustained winds 20 to 30 mph with gusts as high as 40 to 55 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
007 WWUS73 KLMK 142158 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 558 PM EDT Thu Mar 14 2019 ...Strong, Gusty Southerly Winds Today... INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082- 150300- /O.CAN.KLMK.HW.W.0001.000000T0000Z-190314T2200Z/ /O.EXT.KLMK.WI.Y.0009.190314T2158Z-190315T0300Z/ Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 558 PM EDT Thu Mar 14 2019 /458 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Louisville has cancelled the High Wind Warning. * TIMING...this morning through this evening. * WINDS...Sustained winds 20 to 30 mph with gusts as high as 55 MPH. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ INZ076>079-083-084-089-KYZ023-150300- /O.CON.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Lewisport, and Hawesville 558 PM EDT Thu Mar 14 2019 /458 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * TIMING...this morning through this evening. * WINDS...Sustained winds 20 to 30 mph with gusts as high as 45 to 50 MPH. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
881 WWUS73 KLMK 150258 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1058 PM EDT Thu Mar 14 2019 INZ076>079-083-084-089-KYZ023-150400- /O.CAN.KLMK.WI.Y.0008.000000T0000Z-190315T0300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Lewisport, and Hawesville 1058 PM EDT Thu Mar 14 2019 /958 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Louisville has cancelled the Wind Advisory. $$ INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082- 150400- /O.CAN.KLMK.WI.Y.0009.000000T0000Z-190315T0300Z/ Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1058 PM EDT Thu Mar 14 2019 /958 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Louisville has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:17 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 13, 12:17 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Louisville KY 117 PM EDT Wed Mar 13 2019 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 358 AM EDT Wed Mar 13 2019 Warmer air aloft has flooded the region overnight, and increasing southerly winds ahead of a strong low pressure system will bring warm and breezy conditions to the region today. A closed low will rotate northeast over the central Plains, and the core of the 850 mb jet is forecast to reach the Mississippi River by 00z this evening. Despite a cloudy start to the day, afternoon highs are likely to reach the upper 60s to mid 70s. A thicker band of mid-level clouds passing northeast this morning may result in a brief sprinkle, especially near and north of the Ohio River. These clouds will lift north through Indiana this afternoon, resulting in some clearing. Winds increasing through the afternoon will be strongest west of I-65, where gusts of 35-40 mph will be possible. Areas along and east of I-65 will see gusts between 25-35 mph. Late this evening (closer to midnight), a weakening line of showers and thunderstorms will move into areas west of I-65. Wind fields will continue to increase dramatically tonight, with 55 kts at 2 kft around 06z. However, MUCAPE will be limited to 100-200 J/kg. Still, some gusts to 40-50 mph will be possible with this activity overnight. Scattered precip, perhaps with isolated thunder, will continue across the eastern forecast area between 06-12z. Temperatures will be mild in the mid 50s to lower 60s. .Long Term...(Thursday through Tuesday) Issued at 330 AM EDT Wed Mar 13 2019 ...Threat for Severe Thunderstorms Thursday Afternoon/Evening... This period begins with a flourish and then quiets down just as quickly. A decaying line of showers/rumbles of thunder moves in from the west Thursday morning. As we get breaks in the cloud cover during the day, expect new storms to develop in the warm sector of a storm system centered over the Upper Midwest. Given the pockets of instability, the 3km NAM responds with supercell structures developing in a favorable shear environment with potential for all forms of severe hazards in the 4-9 PM time frame before more of a line forms and starts outpacing the better shear to the north and west. Beyond that system, we cool down to normal or below normal the rest of the long-term forecast. We will have to dodge a couple of moisture-starved weak fronts as well with slight chances for measurable precipitation. One comes through Friday afternoon as a reinforcing cold front, and then perhaps another in the Sunday afternoon to early Monday time frame (as per the latest CMC/GFS/GEFS). && .Aviation...(18Z TAF Issuance) Updated at 117 PM EDT Wed Mar 13 2019 A strong storm system crossing the Plains and moving into the Midwest will bring gusty south winds to the TAF sites throughout the forecast period. Robust winds near and just off the surface will lead to LLWS tonight. A broken line of weakening showers and storms will move in from the west between midnight and dawn...possibly falling completely apart as they approach LEX towards sunrise. The main show will come in from the west during the afternoon hours as a stronger squall line moves in, though skies should be overcast through the day and should help to limit instability. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EBW Long Term...RJS Aviation...13
Hazardous weather outlook, Mar 13, 3:09 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 409 AM EDT Wed Mar 13 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140815- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 409 AM EDT Wed Mar 13 2019 /309 AM CDT Wed Mar 13 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. A strengthening storm system in the Plains will bring windy conditions to the area this afternoon. Areas west of Interstate 65 can expect wind gusts of 30 to 40 MPH this afternoon. Sporadic wind gusts over 40 MPH are possible tonight along with scattered thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and storms are expected ahead of a strong cold front from a round early Thursday morning to another round in the afternoon and evening hours. If the atmosphere is able to destabilize some, a few strong to severe storms would be possible Thursday afternoon and evening. Additionally, heavy rainfall in spots could cause localized flooding concerns. Outside of strong storms, south and southwest winds could gust as high as 40 to 45 mph at times in the afternoon and evening. Winds of this magnitude could blow around small items, topple weakly rooted trees, and make travel difficult on east to west oriented roads. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Thursday. EBW/RJS
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.